MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.If explanted, give date: not applicable, lens remains implanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a tecnis symfony toric intraocular lens (iol), model zxt225 17.0 diopter, was implanted into the patent's right eye (od) on (b)(6) 2016.The patient has not been satisfied with his visual outcome.The physician reports the patient told him that his vision, without glasses, is better than it was prior to his cataract surgery, however he has been unable to read without glasses since surgery.The physician prescribed bifocal glasses.Preoperatively, the patient¿s refraction was od: -2.25+2.50x172, vision was 20/30 ou (both eyes), but his glare vision was od 20/60.The patient required repositioning of this lens on (b)(6) 2017.The patient was examined by a secondary physician who recommended more aggressive treatment of his ocular surface issues, but, despite intervention, the patient did not experience any improvement in his vision.The patent's recent examination on (b)(6) 2017 revealed his uncorrected visual acuity was 20/60 at distance and 20/100 at near, with a refraction of plano +1.00x155 +1.75 add.His vision was 20/30 at distance and 20/20 at near.Further information was provided by the physician.He stated that to him the patient has acceptable distance vision and the complaint is with inferior near/intermediate vision.He also noted the patient does not want to have additional surgery.This report captures the event for the right eye.A separate report will be submitted for the event for the left eye.
 
Additional Manufacturer Narrative
Additional information on the right eye was received by the surgeon, which reported the repositioning of the lens was because of under corrected astigmatism.Also, the lens did not rotate, and based on pre-operative calculations and intra-operative aberrometer using ocular response analyzer (ora), the lens was implanted and aligned at axis of 170 degrees.The patient still had +1.25 diopters of cylinder at axis 33.No additional information was provided.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was not returned to the manufacturing site as it remains implanted.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6817861
Report Number9614546-2017-00792
Device Sequence Number16168385
Product Code POE
UDI-Device Identifier05050474605732
UDI-Public(01)05050474605732(17)210825
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/25/2021
Device Model NumberZXT225
Device Catalogue NumberZXT225U170
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2017
Supplement Date Received by Manufacturer08/25/2017
09/18/2017
Initial Report FDA Received Date08/24/2017
Supplement Report FDA Received Date09/19/2017
10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;